Clinical Psychopharmacology and Neuroscience 2013 Dec; 11(3): 165-167
Blonanserin-induced Mood Alteration in Schizophrenia and Schizoaffective Disorder: Two Cases
Aran Min, Daeho Kim
Department of Psychiatry, Hanyang University Medical Center, Hanyang University School of Medicine, Seoul, Korea
We report two outpatients, one with schizophrenia and one with schizoaffective disorder, who developed manic or hypomanic episodes following the initiation of blonanserin during the course of treatment. Blonanserin is a novel antipsychotic that acts as a 5-HT and D2 receptor antagonist. Both patients developed hypomanic episodes within 2 weeks of receiving a small dose (6-8 mg) of blonanserin, and one patient later developed full-blown mania; both episodes ended within 1 month of discontinuing blonanserin. The mood alteration observed in these cases suggests a possible antidepressant effect of blonanserin; thus, clinicians should monitor mood changes when administering this antipsychotic.
Clinical Psychopharmacology and Neuroscience 2013 Dec; 11(3): 165-167
Keyword : Blonanserin; Bipolar disorder; Antipsychotic agents; Schizophrenia; Psychotic disorders.
   
2010 © Copyright The Korean College of Neuropsychopharmacology. All Rights Reserved.
Rm 1003 Life Officetel Bldg., Yeouido-dong, Yeongdeungpo-gu, Seoul, KOREA
Tel) +82-2-784-2742   Fax) +82-2-784-5542   E-mail) secretariat@kcnp.or.kr   Powered by INFOrang.co., Ltd